It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Back Problems Message Board


Back Problems Board Index


I don't know what's going on, and I'm very upset. Ever since a week or so after my hardware removal (it will be three months on Christmas), I've had growing pain in my right hip, very similar to part of the pain I had before my last fusion. I chalked it up to not being very active as I was healing, just muscle weakness. At my appt with my surgeon at about a month post op, he felt I had tried to get back into things too quickly, which I naively did. So I slowed down. The hip pain continued to get worse, and he sent me to the pain management guys upstairs. Got my first injection, seemed like it maybe helped a little, then got a second injection two days ago. In the past week, it's become clear that there are two separate hip things going on in the same hip. One seems to be more in the joint, and that's the one the injection was for. The other seems to be related to my spine. Last week, by the end of the day I was in more pain than usual, a shot of pain whenever I got the slightest bit off center. If I walked not gently enough, a shot of pain; if I reached for something and went a millimeter too far, a shot of pain. Since the second injection, this other hip pain has exploded. As soon as I get up in the morning, it's there. Every step I take has the potential to give me that shot of pain, and about every 10 steps I do get it. I've gotten my cane back out for even a short walk. I'm not using it in the house, but I won't be going anywhere else without it.

I saw my surgeon yesterday and was hoping he'd say it was just muscle weakness, but I don't really think it is. I have pretty good muscle tone, especially my abdominals, the most important ones for me. He told me what I had feared, and what made sense: it's time to get a CAT scan and make sure the hardware removal didn't disturb something else in there. Maybe another piece of hardware has loosened, maybe there's been disturbance to the fusion, or maybe something else. I just want to cry. I don't want another surgery. 4 is enough.

And the PM guy said if this injection doesn't do it, it's time for a total hip workup, that I may have gotten some degeneration in there, too, now, and may be looking at a hip replacement. I'm not that old, not even 50 yet! How can that be?

Has anyone gotten an injection that made other pains worse? Maybe this last injection just irritated something, maybe as it works its way in (or out, or whatever it does), this other pain will calm down. I can't even walk across a room without pain. Normally, church is a highlight of my week, but I'm dreading it tomorrow, as I know I can't do it without the cane, and I just don't want to answer the questions it's going to raise. I'm going to burst into tears as soon as anyone says anything. I'm just so upset. The hardware removal should have marked the end of this ordeal. Instead, I'm worse off and getting worse and worse everyday. Yesterday was bad, this morning I'm worse than yesterday morning. I'm so tired of hurting.

:( Emily





All times are GMT -7. The time now is 02:04 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!